Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Continuous pain across lower abdomen back post D&C for still birth, normal CT scan. Cause?

Hi, I had a stillbirth approximately 10 weeks ago, 2 weeks later i had a D&C for retained product bleeding stopped after 6 days but pain has continued. I have had prolonged pain across my lower abdomen and my back i had a ct scan doen and they thought i had a rectum fistula went back in they had a look and foudn nothing wrong. Now my periods are due but no blood yet just really bad cramp like pain across my lower abdomen and my back what could be causing the pain? trauma from teh birth? D&C?? help i am beside myself
Asked On : Wed, 26 Sep 2012
Answers:  2 Views:  511
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Hello there..

I suggest first you try a week course of anti-inflammatory drugs like brufen. If the pain doesnt settle you can have the following possibilities. Also take a month course of multivitamins.
As per what you have mentioned , you had D&C approx. 8weeks back. Sometimes after D&C , the next period gets delayed as most of the endometrium gets removed during D&C which is shed during a period.
Sometimes due to incomplete D&C some products of conception are left behind , which can cause pain lower abdomen, cramps and off and on spotting with no menses.Rare possibility is asherman's syndrome which is scarring/fibrosis of the uterus due to excessive curettage during D&C, folllowing which no periods occur. It can also cause chronic pain. You should get a repeat ultrasound as it would rule out both scarring and if any products of conception are still there.

Lower abdomen pain can also occur after D&C if some inflammation has occured which can also lead to backache.

If you also have complaints of itching and vaginal discharge then it might be due to genital infection.

For periods you can use progesterone tabs for withdrawal bleeding which will also help you to exclude ashermanns syndrome as if menses occur following progesterone use, its not ashermans.

Answered: Thu, 27 Sep 2012
I find this answer helpful
General & Family Physician Dr. Robert Sykes's  Response
Hi, this must have been a worrying time for you. With those tests performed, you can be fairly well reassured that all is currently OK, and there there are no serious problems. Many women feel back pain with their menses and after uterine surgery especially if they have what is known as a retroverted uterus (normally the top of the uterus points toward your belly, but in this case it points toward your back). ALso, following a D&C it is not uncommon for the first one or two periods to be heavier and / or more painful. Your "insides" have few ways of letting you know that it recently had medical instruments scraping around inside ... simpl pain relief should help. However, if the pain escalates, you should see your doctor asap.
Answered: Wed, 26 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor